Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 16, 2014, 1:07 PM CDT for 4 counties in Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2014, 1:07 PM CDT (18:07 UTC)
- Expired
- Jun 16, 2014, 2:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, MN, Lac qui Parle County, MN, Swift County, MN, Yellow Medicine County, MN
The radar
The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059
WWUS83 KMPX 161807
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
107 PM CDT MON JUN 16 2014
MNZ054>056-064-161900-
CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
107 PM CDT MON JUN 16 2014
AT 104 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES WEST OF MORITZ....IN DEUEL COUNTY SOUTH DAKOTA.
THIS STORM WAS MOVING EAST AT 55 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MARIETTA.
FLORIDA CREEK WILDLIFE MANAGEMENT AREA.
CANBY AIRPORT.
MADISON AIRPORT.
PROVIDENCE.
BOYD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4525 9645 4526 9632 4519 9612 4529 9612
4539 9532 4491 9542 4487 9549 4473 9546
4456 9551 4457 9562 4462 9561 4463 9563
4462 9610 4466 9646
TIME...MOT...LOC 1805Z 268DEG 46KT 4487 9671
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 16, 6:36 AM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Jun 16, 6:36 AM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 636 AM CDT MON JUN 16 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 421 AM CDT MON JUN 16 2014 ALL IS CALM ACROSS THE REGION EARLY THIS MORNING BUT THAT IS GOING TO CHANGE TODAY WITH A SEVERE WEATHER THREAT DEVELOPING BY AFTERNOON AND CONTINUING THROUGH THE NIGHT. ALTHOUGH WE ARE ONLY TALKING ABOUT THE NEXT 24 HOURS...THERE IS CONSIDERABLE SPREAD IN BOTH THE DETERMINISTIC MODELS AND THE VARIOUS WRF/S WITH REGARD TO THE CONVECTIVE DEVELOPMENT TODAY/TONIGHT ALONG WITH THE QPF PLACEMENT. PART OF PROBLEM IS TIED TO THE DEVELOPMENT OF A SURFACE BOUNDARY ACROSS NORTHERN MN AND STRETCHING BACK INTO THE EASTERN DAKOTAS. THIS IS ASSOCIATED WITH THE UPPER LOW SPINNING JUST NORTH OF MN THIS MORNING. IN ADDITION...A WARM FRONT WILL BE LIFTING NORTH INTO NEBRASKA AND IOWA LATER TODAY. ON THE ONE EXTREME...THE NSSL WRF WOULD KEEP CONVECTION TO THE NORTH AND SOUTH OF OUR FA TODAY AND TONIGHT...FOCUSED ALONG THE AFOREMENTIONED BOUNDARIES. THE NSSL WRF DEVELOPS AN MCS THIS MORNING OVER EASTERN NE AND MOVES IT ACROSS IA THIS AFTERNOON AND EVENING. THIS CERTAINLY DISRUPTS THE LOW LEVEL FLOW AND MOISTURE TRANSPORT INTO SOUTHERN MN. AT THE OTHER END IS THE SPC WRF. IT DOESN/T MAKE SUCH A BIG DEAL OUT OF THE MCS IN NE THIS MORNING WITH SCATTERED ELEVATED CONVECTION DEVELOPING OVER EASTERN SD AND SW MN. THIS ACTIVITY THEN MOVES NORTHEAST ACROSS THE FA DURING THE AFTERNOON WITH A MORE ROBUST LINE OF STORMS DEVELOPING IN WESTERN MN THIS EVENING AND SPREADING RAPIDLY EASTWARD DURING THE NIGHT. WE ARE SEEING ACCAS IN THE SATELLITE IMAGERY ATTM NW OF KFSD AS WELL AS ACROSS SOUTH CENTRAL NE WITH THE SPC WRF LOOKING A LITTLE BETTER AT THIS POINT. OUR FORECAST FOR TODAY/TONIGHT IS MODELED MORE TOWARDS THE SPC WRF SOLUTION WITH HIGH POPS ACROSS THE FA THIS AFTERNOON AND TONIGHT. IF CONVECTION DOES TAKE OFF LATE TODAY/THIS EVENING...THE STORMS WOULD LIKELY BE SURFACE BASED ACROSS FAR SOUTHERN MN. A LARGE SWEEPING HODOGRAPH IS SEEN AT KFRM ALONG WITH LARGE AMOUNTS OF HELICITY. HENCE...SUPERCELLS JUST NORTH OF THE APPROACHING WARM FRONT WOULD HAVE TORNADIC POTENTIAL. THE CIPS ANALOG THREAT FOR TODAY IS A BUSY ONE ACROSS EASTERN SD...SOUTHERN MN...NE AND IA. THIS LINES UP WELL WITH THE DAY ONE SLIGHT RISK. CELLS FARTHER NORTH WOULD HAVE A WIND/HAIL THREAT. IT IS INTERESTING TO NOTE THAT THE GFS HAS A H7 WIND MAX OF 50 KNOTS PASSING ACROSS SOUTHERN MN THIS EVENING...AIDING IN BOWING CELLS AND A DAMAGING WIND THREAT. A SEVERE MENTION WAS INCLUDED IN THE FORECAST FOR THE SOUTHERN TWO ROWS OF OUR MN COUNTIES. ANOTHER CONCERN FOR MAINLY TONIGHT IS A HEAVY RAIN EVENT ACROSS PARTS OF SOUTHERN MN AND WEST CENTRAL WI. EVEN THOUGH THERE IS SPREAD IN THE DETERMINISTIC MODELS...THE GFS AND GEM REGIONAL POINT TO THE POTENTIAL FOR 3 TO 6 INCHES OF RAIN FROM SOUTH CENTRAL MN ACROSS THE SOUTH METRO TO EAU CLAIRE. THE ECMWF IS MORE SOUTH CENTRAL MN TO THE SOUTH METRO. WE DISCUSSED ISSUING A FLASH FLOOD WATCH WITH OUR NEIGHBORING OFFICES...BUT THE LOW CONFIDENCE IN HOW THE CONVECTION UNFOLDS TODAY AND TONIGHT KEPT US FROM ISSUING ONE. THE EXCEPTION WAS KFSD WHERE THERE IS BETTER AGREEMENT IN THE SOLUTIONS FOR THEIR AREA ON CONVECTIVE TRENDS ALONG WITH THE FACT THAT SEVERAL INCHES OF RAIN JUST FELL A DAY AGO. IF THIS RAIN WOULD MATERIALIZE TONIGHT...ITS HARD TO SEE HOW WE WOULD NOT HAVE FLASH FLOODING ISSUES AT LEAST FROM FARIBAULT THROUGH RED WING TO EAU CLAIRE WHERE 3 TO 4+ INCHES OF RAIN FELL SATURDAY NIGHT NIGHT/SUNDAY. HOPEFULLY THINGS WILL BECOME A LITTLE CLEARER FOR THE DAY SHIFT WITH REGARDS FOR ISSUING A WATCH. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 421 AM CDT MON JUN 16 2014 NOT MUCH HAS CHANGED IN THINKING DURING THE EXTENDED PERIOD...WITH VERY ACTIVE WEATHER STILL EXPECTED THROUGH THURSDAY...WITH THE POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER EACH DAY. FRIDAY AND BEYOND...IT DEPENDS ON THE MODEL YOU CHOOSE...WITH THE ECMWF MAINLY DRY WITH SEASONABLE TEMPS THROUGH THE WEEKEND...WITH THE GFS/GEM KEEPING THINGS UNSETTLED /THOUGH MINUS THE SEVERE WEATHER AND HEAVY RAIN THREAT/ RIGHT THROUGH THE WEEKEND. AT H5...MODELS ARE IN GOOD AGREEMENT ON THE EVOLUTION OF THINGS THROUGH THURSDAY. TUESDAY THROUGH THURSDAY...AN UPPER RIDGE WILL BE BUILDING FROM THE UPPER MS VALLEY ON EAST. OUT WEST A SIGNIFICANT CHUNK OF ENERGY WILL BREAK OFF FROM THE MEAN NE PAC TROUGH AND WORK ACROSS THE NRN ROCKIES TOWARD THE SRN CANADIAN PRAIRIES. THIS WILL BRING ABOUT 3 STRAIGHT DAYS OF MODERATE SW FLOW ALOFT. FRIDAY ONWARD...MODELS ARE DIVERGING A BIT MORE. THE GFS/GEM CONTINUE TO SHOW A CLOSED LOW DEVELOPING THURSDAY NIGHT THAT SLOWLY WORKS SOUTH ACROSS MN THROUGH THE WEEKEND...WHILE THE ECMWF IS BACK TO SHOWING A MORE OPEN WAVE THAT SLIDES ACROSS NRN MN SATURDAY AND IS OFF INTO THE GREAT LAKES BY SUNDAY. AT THE SFC...THE UPPER THROUGH OFF TO OUR WEST WILL KEEP A LEE SIDE LOW MORE OR LESS IN PLACE ACROSS THE WRN DAKOTAS TUE/WED...WITH AN ASSOCIATED WARM FRONT EXTENDING EAST ACROSS SRN MN INTO CENTRAL/SRN WI. BY THURSDAY...THIS WRN SFC TROUGH WILL BE SLOWLY WORKING ACROSS THE UPPER MS VALLEY. FROM FRIDAY ON...THE GFS/GEM SOLUTION WOULD HAVE A SFC LOW MORE OR LESS FOLLOWING THE H5 LOW SOUTH ACROSS MN...WHILE THE ECMWF HAS HIGH PRESSURE BUILDING INTO MN/WI ON SATURDAY. FOR TUESDAY AND WEDNESDAY...THE BIG QUESTION TO ANSWER WILL BE WHERE WILL THE WARM FRONT BE. THE AIRMASS SOUTH OF THE BOUNDARY WILL BE HIGHLY UNSTABLE...AS TEMPERATURES PUSH 90 WITH DEWPS IN THE LOWER 70S...THOUGH THIS WARM SECTOR WILL BE CAPPED AS H7 TEMPS PUSH 12C. ALONG AND NORTH OF THE FRONT...THERE WILL BE THE THREAT FOR SEVERE CONVECTION BOTH DAYS. BASED ON THE ORIENTATION OF THE LLJ FROM DETERMINISTIC MODELS...TUESDAY WOULD FAVOR THE ERN CWA AS MODELS SHOW THE LLJ AND ASSOCIATED MOISTURE TRANSPORT FROM ABOUT KC TOWARD THE ST. CROIX RIVER VALLEY. WEDNESDAY...THE FOCUS SHOULD SHIFT WEST AS THE LLJ STRENGTHENS ACROSS THE ERN DAKOTAS AS THE WRN SYSTEM BEGINS TO EJECT TO THE EAST. HOWEVER...GIVEN THE DEGREE OF INSTABILITY EXPECTED ALONG/SOUTH OF THE FRONT...YOU CAN NOT RULE OUT ACTIVITY HAPPENING ANYWHERE ALONG THE BOUNDARY. WITH THE UNCERTAINTY PRESENT...HAVE HIGH CHANCE POPS PAINTED ALONG THE REGION WHERE THE FRONT IS MOST LIKELY TO BE BOTH DAYS. THE PROBABILITY FOR PRECIP WILL BE GREATEST BETWEEN 18Z AND 06Z...WITH THE 06Z TO 18Z PERIODS LOOKING TO BE RECHARGE HOURS. FROM THE SEVERE PERSPECTIVE...GIVEN THE DEGREE OF INSTABILITY AND DEEP LAYER SHEAR WITHIN THE UPPER WSW FLOW...ANYTHING THAT GOES ALONG THE BOUNDARY WILL HAVE THE POTENTIAL TO BE SEVERE. THE MAIN THREATS WOULD BE FROM WIND AND HAIL AS BOTH DAYS WILL BE LACKING THE STRONG LLJ THAT IS RESULTING IN THE ENHANCED LOW LEVEL SHEAR AND TORNADO PROBABILITIES FOR TODAY. OF COURSE WITH PWATS EXPECTED TO NEAR OR ABOVE 1.5 INCHES /150 PERCENT OF NORMAL/...BOTH DAYS WILL FEATURE THE CONTINUED THREAT OF HEAVY RAIN AND FLASH FLOODING. FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE LLJ AND ASSOCIATED H85 THETA-E RIDGE WILL SLOWLY WORK EAST ACROSS THE MPX CWA. IN ADDITION TO THIS...H7 TEMPS WILL BEGIN TO COOL ENOUGH TO REDUCE THE STRENGTH OF CAPPING ACROSS THE AREA. ALL OF THIS SPELLS THE POTENTIAL FOR ANOTHER 24-36 HOUR PERIOD THAT FEATURES SEVERAL WAVES OF THUNDERSTORMS /LIKE WHAT WAS SEEN FRIDAY NIGHT THROUGH SUNDAY MORNING/. BECAUSE OF THE WIDESPREAD NATURE OF CONVECTION EXPECTED...THE SEVERE THREAT SHOULD BE SOMEWHAT DIMINISHED AFTER WEDNESDAY NIGHT AS INSTABILITY WILL NOT BE ALLOWED TO BUILD UP LIKE IT WILL TUE/WED. OF COURSE THE THREAT FOR MULTIPLE ROUNDS OF THUNDERSTORMS IN THIS PERIOD WILL KEEP THE FLASH FLOOD THREAT GOING. GIVEN THE MODEL SPREAD FROM FRIDAY ON...CONFIDENCE IN THE FORECAST DECREASES CONSIDERABLY...WITH THE SLIGHT CHANCE AND CHANCE POPS IN THE FORECAST THROUGH THE WEEKEND THE RESULT OF THE GFS/GEM SOLUTIONS. FORTUNATELY IN BOTH THE CASE OF THE GFS/GEM...DEEPER MOISTURE WILL BE OUT OF THE AREA...WITH ACTIVITY LOOKING TO BE MORE SCATTERED AND THE RESULT OF THE BUILDUP OF INSTABILITY BENEATH THE COLD POCKET OF THE CLOSED UPPER LOW. AT THIS POINT...GIVEN HOW AMPLIFIED THE MODELS SHOW THE FLOW BEING AROUND NORTH AMERICA THIS WEEKEND...WOULD FAVOR THE DEEPER/SLOWER SOLUTIONS DEPICTED BY THE GEM/GFS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 636 AM CDT MON JUN 16 2014 ELEVATED INSTABILITY OVER EASTERN SD ATTM WILL SPREAD INTO WESTERN MN THIS MORNING AND INTO EASTERN MN AND WEST CENTRAL WI THIS AFTERNOON. MID LEVEL ACCAS WILL BE ON THE INCREASE ALONG WITH A FEW SHOWERS AND ISOLATED THUNDERSTORMS AT THE LEADING EDGE OF THE INSTABILITY. MORE CONCENTRATED THUNDERSTORMS...SOME SEVERE... ARE EXPECTED TO FORM NEAR KAXN TO KRWF LATE THIS AFTERNOON AND THEN SPREAD INTO THE TWIN CITIES AND WEST CENTRAL WI DURING THE EVENING HOURS. THE THREAT FOR STRONG TO SEVERE STORMS SHOULD THEN TRANSITION TO ALONG THE MN/IA BORDER FOR THE LATE EVENING AND OVERNIGHT HOURS WITH JUST A SCATTERING OF SHOWERS/THUNDERSTORMS TO THE NORTH. LESS THAN MVFR CONDITIONS IN THE STORMS. ONE CONCERN NEAR THE END OF THE TAF PERIOD IS FOR WIDESPREAD MVFR/IFR CEILINGS/VSBYS DEVELOPING ACROSS CENTRAL MN ALONG A SURFACE BOUNDARY SAGGING SLOWLY SOUTH. KEPT FORECAST CONDITIONS TO MVFR FOR NOW WITH CONFIDENCE LOW ON THIS SCENARIO. S TO SE WINDS TODAY INCREASING TO 12-15 KNOTS WITH GUSTS 18-22 KNOTS. KMSP...THERE IS A THREAT FOR ISOLATED SHOWERS/THUNDERSTORMS AROUND THE AIRFIELD LATE IN THE AFTERNOON WITH THE POTENTIAL INCREASING FOR A LINE OF STRONG TO SEVERE STORMS TO MOVE THROUGH DURING THE EVENING HOURS. VERY MOIST LOW LEVEL CONDITIONS OVERNIGHT WILL LIKELY LED TO MVFR CEILINGS/VSBYS LATE IN THE NIGHT AND EARLY TUESDAY MORNING. /OUTLOOK FOR KMSP/ TUE...MVFR EARLY WITH A CHANCE OF SHRA. THEN VFR WITH MVFR/SHRA/TSRA POSSIBLE FOR THE AFTERNOON/NIGHT. WINDS ESE 5-10KTS. WED...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS SE 10G15KTS. THU...MVFR/IFR WITH SHRA/TSRA LIKELY. WINDS SE AT 10G15KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...RAH LONG TERM...MPG AVIATION...RAH
Hazardous weather outlook, Jun 16, 11:21 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1121 AM CDT MON JUN 16 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 171100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1121 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON INTO TONIGHT. THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED ACROSS SOUTHERN MINNESOTA THIS AFTERNOON AND EVENING...WHERE VERY LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES WILL BE POSSIBLE. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE ACTIVITY TODAY AND TONIGHT. GIVEN RECENT WET CONDITIONS...THIS WILL POSE A THREAT FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST AND SOUTHERN MINNESOTA WHERE THE HEAVIEST RAIN WILL OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WAVES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM TUESDAY THROUGH FRIDAY. SEVERE STORMS WILL BE POSSIBLE WITH ANY ACTIVITY THAT DEVELOPS TUESDAY THROUGH THURSDAY. IN ADDITION...SEVERAL INCHES OF RAIN ARE POSSIBLE THROUGH LATE WEEK...WHICH WILL LEAD TO CONTINUED FLOODING CONCERNS. THE FLOODING THREAT IS EXPECTED TO TRANSITION FROM MORE OF A FLASH FLOOD THREAT AT THE BEGINNING OF THE WEEK...TO MORE OF A MAIN STEM RIVER FLOOD THREAT THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON THROUGH TONIGHT. IN ADDITION...SPOTTER ACTIVATION WILL LIKELY BE NEEDED AT TIMES TUESDAY THROUGH THURSDAY.
In the hours before
Special weather statement, Jun 16, 1:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
107 PM CDT MON JUN 16 2014
MNZ054>056-064-161900-
CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
107 PM CDT MON JUN 16 2014
AT 104 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES WEST OF MORITZ....IN DEUEL COUNTY SOUTH DAKOTA.
THIS STORM WAS MOVING EAST AT 55 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MARIETTA.
FLORIDA CREEK WILDLIFE MANAGEMENT AREA.
CANBY AIRPORT.
MADISON AIRPORT.
PROVIDENCE.
BOYD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4525 9645 4526 9632 4519 9612 4529 9612
4539 9532 4491 9542 4487 9549 4473 9546
4456 9551 4457 9562 4462 9561 4463 9563
4462 9610 4466 9646
TIME...MOT...LOC 1805Z 268DEG 46KT 4487 9671The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:50 AM CDT | River Flood Warning | MPX | Brown | 7 days |
| Jun 16, 10:50 AM CDT | River Flood Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 24 days |
| Jun 16, 11:08 AM CDT | Flash Flood Watch | MPX | Blue Earth, Brown, Faribault, Freeborn, Goodhue, Le Sueur and 10 more | 13 hr |
| Jun 16, 2:10 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 65 min |
| Jun 16, 2:21 PM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Swift | 54 min |
| Jun 16, 2:51 PM CDT | Areal Flood Warning | MPX | Chippewa, Kandiyohi, Lac qui Parle, Renville, Swift, Yellow Medicine | 3 hr |
| Jun 16, 3:14 PM CDT | Areal Flood Warning | MPX | Brown, Nicollet, Redwood, Renville, Sibley | 3 hr |
| Jun 16, 3:31 PM CDT | Special Weather Statement | MPX | Martin | 44 min |
| Jun 16, 3:43 PM CDT | Areal Flood Warning | MPX | Blue Earth, Faribault, Martin, Watonwan | 3 hr |
| Jun 16, 3:46 PM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 44 min |
| Jun 16, 4:08 PM CDT | Tornado Warning | MPX | Martin | 37 min |
| Jun 16, 4:19 PM CDT | High Wind Warning | MPX | Anoka, Brown, Carver, Chippewa, Chisago, Dakota and 23 more | 9 hr |
| Jun 16, 4:23 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Watonwan | 52 min |
| Jun 16, 4:33 PM CDT | Flash Flood Warning | MPX | Martin, Watonwan | 3 hr |
| Jun 16, 4:34 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 56 min |
| Jun 16, 5:00 PM CDT | Areal Flood Warning | MPX | Freeborn, Steele, Waseca | 4 hr |
| Jun 16, 5:14 PM CDT | Tornado Warning | MPX | Martin | 31 min |
| Jun 16, 5:17 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Watonwan | 58 min |
| Jun 16, 5:28 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 62 min |
| Jun 16, 5:31 PM CDT | Flash Flood Warning | MPX | Blue Earth, Watonwan | 3 hr |
| Jun 16, 5:31 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 44 min |
| Jun 16, 5:39 PM CDT | Tornado Warning | MPX | Blue Earth | 36 min |
| Jun 16, 5:56 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Waseca | 49 min |
| Jun 16, 6:02 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 58 min |
| Jun 16, 6:07 PM CDT | Flash Flood Warning | MPX | Blue Earth, Le Sueur, Rice, Waseca | 3 hr |
| Jun 16, 6:20 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 40 min |
| Jun 16, 6:42 PM CDT | Flash Flood Warning | MPX | Blue Earth, Faribault, Freeborn, Steele, Waseca | 3 hr |
| Jun 16, 6:59 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 31 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.